MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial flutter ablation procedure with a thermocool smarttouch sf catheter and the patient experienced a cardiac tamponade which required drainage and medication.During cavo-tricuspid isthmus radiofrequency ablation, a cardiac tamponade occurred.The patient¿s blood pressure dropped to the 60s, and immediate drainage was performed, stabilizing the blood pressure.The patient was managed with medication.The patient¿s condition improved the next day.The progress was improved.The coloring setting of visitag was tag index, and the contact force monitoring method was force over time.No abnormalities were observed prior/during use of the product.Causal relationship with the product was unknown.The physician's judgment on health hazard was non-serious (moderate/minor).The physician's comment on the relationship between the event and the product was that it was unknown when the event occurred from the time of the catheter insertion to the coronary sinus (cs) to the time of ablation by the catheter.Therefore, it¿s unknown whether the cause was during cs catheter insertion or during ablation with ablation catheter.The cs catheter information is unknown.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31613517l and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 02-dec-2025, noted a correction to the 3500a initial as should have processed the field "a3b.Gender" with "male (cisgender man/boy).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr.
irvine, CA 92618
9497882078
MDR Report Key23304341
Report Number2029046-2025-03451
Device Sequence Number18651282
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280408(10)31613517L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31613517L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian